Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Nashville, TN

May 6, 2012Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 5:22 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 5:22 PM CDT (22:22 UTC)
Expired
May 6, 2012, 5:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS54 KOHX 062222
SVROHX
TNC037-165-189-062245-
/O.NEW.KOHX.SV.W.0145.120506T2222Z-120506T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 517 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
  THE STORM WAS NEAR HENDERSONVILLE...MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAKEWOOD...HENDERSONVILLE AND GREEN HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3613 8665 3625 8681 3638 8663 3628 8650
TIME...MOT...LOC 2222Z 040DEG 15KT 3628 8664

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:53 PM CDT, 29 minutes earlier.

Area forecast discussion, May 6, 4:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT SUN MAY 6 2012

.UPDATE...UPDATED ZFP TO ADD A LATE AFTERNOON GROUP, INCREASE
POPS A BIT ALONG AND NEAR THE I-24 CORRIDOR, AND TO MENTION
POSSIBILITY OF ISOLATED STORMS WITH LARGE HAIL. OTHERWISE, NO
CHANGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, May 6, 5:24 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT SUN MAY 6 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
524 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD
FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, May 6, 4:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             NASHVILLE               36.17N 86.78W
05/06/2012  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            DOWNTOWN NASHVILLE NEAR THE INTERSECTION OF 2ND AND
            PEABODY

&&

ROSE
Special weather statement, May 6, 4:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SUN MAY 6 2012

TNZ059-062200-
WILLIAMSON-
434 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 5
MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3587 8663 3579 8678 3594 8689 3600 8672

TB12
Local storm report, May 6, 4:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             NASHVILLE               36.17N 86.78W
05/06/2012  E1.00 INCH       DAVIDSON           TN   TRAINED SPOTTER

            DOWNTOWN NEAR THE CORNER OF 2ND AND PEABODY

&&

ROSE
Local storm report, May 6, 4:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
05/06/2012                   DAVIDSON           TN   TRAINED SPOTTER

            SMALL TREES DOWN AT 8TH AND WEDGEWOOD

&&

ROSE
Special weather statement, May 6, 4:40 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SUN MAY 6 2012

TNZ007-008-062215-
ROBERTSON-SUMNER-
440 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3665 8664 3638 8660 3638 8673 3641 8675
      3638 8678 3639 8690 3639 8691 3664 8702

TB12
Special weather statement, May 6, 5:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN MAY 6 2012

TNZ059-062-075-062300-
BEDFORD-RUTHERFORD-WILLIAMSON-
503 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 12 MILES WEST
OF MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3567 8664 3569 8664 3571 8669 3580 8682
      3601 8674 3580 8619 3569 8623 3568 8625
      3566 8624 3544 8631

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:48 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Perry, Stewart57 min
May 6, 1:53 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys48 min
May 6, 1:56 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart27 min
May 6, 2:32 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery28 min
May 6, 3:06 AM CDTSpecial Weather StatementOHXBedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more54 min
May 6, 4:50 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more55 min
May 6, 5:39 AM CDTSpecial Weather StatementOHXStewart66 min
May 6, 3:51 PM CDTSpecial Weather StatementOHXMontgomery24 min
May 6, 4:10 PM CDTSevere Thunderstorm WarningOHXMontgomery35 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningOHXDavidson29 min
May 6, 4:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Rutherford23 min
May 6, 4:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
May 6, 4:40 PM CDTSpecial Weather StatementOHXRobertson35 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart24 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner36 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
May 6, 5:03 PM CDTSpecial Weather StatementOHXRutherford57 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner32 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy30 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson32 min
May 6, 6:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.